MAUDE Adverse Event Report: COVIDIEN KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720221
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer states that they inserted the g tube on (b)(6) 2017 and it started to leak on (b)(6) 2017.There was no injury to the patient.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was release accomplishing all quality standards.A decontaminated sample without original packaging or lot number was received at the plant for the investigation.Upon a visual evaluation of the sample, the defect was confirmed; the tubing was detached from the inlet port.After performing a visual inspection based on current procedures, leaks were observed in the balloon.Since this catheter is a purchased component from an outside supplier a complaint notification and the sample were sent to the supplier to initiate the investigation into the root cause.Per the supplier, while the balloon burst was confirmed, the exact root cause remains undetermined.Possible factors that affect product performance include device handling, packaging, shipping, storage, cleaning, over-inflation, the liquid used to inflate the balloon of the device, and maintenance.Additional possibilities that affect balloon life include unique patient factors such as diagnosis, treatment, surgical procedures, as well as medications, nutrition formulas, and gastric ph.Some patients also ingest food orally when the device is still in place which could also impact the balloon performance of the device.Per the supplier, their current controls include training and certification of all production personnel and qc inspectors.Line clearances are performed and documented at each work station.All molds, presses, and testing equipment used to manufacture the product line are documented within device history records, and cleaned and calibrated when applicable.Controls surrounding the actual silicone material used include stringent storage, milling, cleaning, and extrusion rules.Detailed dhr/pic (pictorial instructions) are present at each work station and deliver specific guidance for every step of the manufacturing process.To mitigate the risk of releasing devices with potential leaks, every device is air tested during manufacturing where the feeding, medication, and inflation lumens are tested for plugs and/or leaks.Also, every unit is 100% functionally tested during the process, where it is inflated for a minimum of 10 minutes and inspected visually prior to accepting the unit for distribution.This complaint will be used for qa tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
KANGAROO
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 1113 cuidad
tijuana,na 22444
MX  22444
MDR Report Key7163446
Report Number9612030-2018-00001
Device Sequence Number11209178
Product Code KNT
UDI-Device Identifier20884521007328
UDI-Public20884521007328
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number8884720221
Device Catalogue Number8884720221
Device Lot Number1719118864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Initial Date Received by Manufacturer 12/16/2017
Supplement Date Received by Manufacturer12/16/2017
08/08/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date07/24/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1